MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802018
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the centrifugal controller unit (ccu) was giving a false backflow alarm.As a mitigation, the sensor was unplugged.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: on (b)(6) 2022, the team at the user facility experienced a problem with the heart lung machine (hlm) whereby a 'backflow alarm kept going off for no reason'.The manufacturer's clinical specialist spoke at length with the perfusionist who explained that the problem happened periodically, always with the same hlm, but not every case.He said the backflow alarm does not happen while on cpb, but during the time of no flow just before or just after cpb.He also explained that when this backflow alarm was occurring, the only way to make it stop was to unplug the sensor.The surgery was completed successfully with no delay, no blood loss, and no change out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated blocks: d4 and h4 per the manufacturer's sales manager, new replacement parts were ordered by the user facility.
 
Additional Manufacturer Narrative
Updated blocks: d9, h3 and h6 the reported complaint could not be confirmed.Per log review, the issue was reported to have occurred on 02-feb-2022.The flow module was returned for repair but when the log was exported it only went back to 08-apr-2022.The complaint cannot be confirmed with the log since the log does not cover the date the issue occurred.The flow sensor that was also returned was part number: 6382, serial number: 4210, udi: (b)(6)during laboratory evaluation, the product surveillance technician (pst) connected the flow module and flow sensor to the lab use only (luo) testing equipment.Both passed all verification and release testing.The pst monitored for inadvertent backflow alarms and made no observations and passed for a period of six hours.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key13598852
Report Number1828100-2022-00075
Device Sequence Number14916980
Product Code DTQ
UDI-Device Identifier00886799000687
UDI-Public(01)00886799000687(11)190904
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802018
Device Catalogue Number802018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/13/2022
05/26/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date05/06/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown